×

zbMATH — the first resource for mathematics

Conformal mappings of \(G\)-structures. (English. Russian original) Zbl 0748.53015
Funct. Anal. Appl. 22, No. 4, 311-313 (1988); translation from Funkts. Anal. Prilozh. 22, No. 4, 68-69 (1988).
Let \(G\subset GL(n,\mathbb{R})\) be a connected unimodular linear group and \(\tilde G=\mathbb{R}^ +G\) its conformal extension. Any \(G\)-structure \(\pi: P\to M\) may be naturally extended to a \(\tilde G\)-structure \(\tilde \pi: P\to M\). A group \(A\) of conformal transformations of a \(G\)-structure \(\pi\) (that is a group of automorphisms of \(\tilde\pi\)) is called nonessential, if it preserves some \(G\)-structure \(\pi_ 1\) with the same conformal extension \(\tilde\pi_ 1=\tilde\pi\). Theorem. A group \(A\) of conformal transformations of a \(G\)-structure \(\pi: P\to M\) is nonessential, if one of the following conditions is fulfilled: 1) the group \(A\) has compact stationary subgroups and \(\pi\) has finite order; 2) the group \(A\) is reductive and acts on \(M\) transitively, and \(M\) is reductive as a homogeneous space of the group \(A\).
Let \(G\) be an irreducible linear group of finite type. The author determines \(G\)-structures, that have maximal groups of conformal transformations. These results may be applied to classical \(G\)-structures of second order, e.g. to conformal and quaternionic structures. In particular they give a new proof of the theorem about the classification of quaternionic structures with maximal automorphism group, see the author [Sov. Math., Dokl. 37, No. 2, 381-384 (1988); translation from Dokl. Akad. Nauk SSSR 299, No. 3, 521-525 (1988; Zbl 0695.17011)] and E. Musso [On the transformation group of a quaternionic manifold, Preprint 1989/90, Univ. of Florence “Ulisse Dini”].

MSC:
53C10 \(G\)-structures
57S20 Noncompact Lie groups of transformations
53C20 Global Riemannian geometry, including pinching
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. Sternberg, Lectures on Differential Geometry, Prentice-Hall Inc., Englewood Cliffs, New Jersey (1964). · Zbl 0129.13102
[2] D. V. Alekseevskii, Mat. Sb.,89, 280-296 (1972).
[3] S. Kobayashi, Transformation Groups in Differential Geometry, Springer-Verlag, New York?Heidelberg (1972). · Zbl 0246.53031
[4] S. Kobayashi and T. Nagano, J. Math. Mech.,13, 875-907 (1964).
[5] T. Ochiai, Trans. Math. Soc.,152, 159-193 (1970). · doi:10.1090/S0002-9947-1970-0284936-6
[6] N. Tanaka, J. Math. Soc. Jpn.,17, 103-139 (1965). · Zbl 0132.16303 · doi:10.2969/jmsj/01720103
[7] D. Alekseevskii (Alekseevski), Ann. Global Anal. Geometry,3, 59-84 (1985). · Zbl 0564.53029 · doi:10.1007/BF00054491
[8] A. E. Tymanov, Sov. Probl. Mat. Fund. Napr. VINITI,9, 225-246 (1986).
[9] D. V. Alekseevskii, Mat. Entsikl.,5, 249-254 (1985).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.